Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 221, NWS Memphis, TN

July 6, 2004Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2004, 3:57 PM CDT for Madison County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2004, 3:57 PM CDT (20:57 UTC)
Expired
Jul 6, 2004, 4:30 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Madison County, TN

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:05 PM CDTTSTM WND DMGJackson, TNTREE DOWN ON ROYAL STREET BETWEEN FORREST AND PARKWAY.
Jul 6, 4:05 PM CDTTSTM WND DMGJackson, TNTREE DOWN ON ROYAL STREET BETWEEN FORREST AND PARKWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 12:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 062057
SVRMEM
TNC113-062130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 430 PM CDT

* AT 357 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES WEST OF MEDON...MOVING EAST AT 35 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 430 PM CDT INCLUDE...
  MEDON...
  BEMIS...
  JACKSON...

.DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL ARE LIKELY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3557 8906 3540 8899 3553 8860 3570 8862

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:08 PM CDT, 49 minutes earlier.

Area forecast discussion, Jul 6, 3:08 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT TUE JUL 6 2004

.DISCUSSION...
BATCH OF STORMS...SOME SEVERE...IN W TN/N MS TO MOVE ON INTO M TN
AND N AL LATER THIS AFTERNOON AND EVENING AS THE UPPER LEVEL SHT
WV ROTATES ON EAST. NEXT UPPER LEVEL WAVE IS ALREADY IN CO/NM AND
SHOULD COME OVER THE AREA TONIGHT. THIS WILL TOUCH OFF SOME MORE
SHWRS/TRWS TNGT. A FRONT WILL BE IN THE MIDSOUTH WEDNESDAY AND BE
THE FOCUSING MECHANISM FOR MORE PCPN TOMORROW AND TOMORROW NIGHT.

PRECIPITATION CHANCES SHOULD SLACK OFF FRIDAY AS RIDGING TAKES
PLACE AND THE ONLY THING TO PRODUCE THUNDERSTORMS IS DAYTIME
HEATING.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT IN NORTHEAST AND
EAST      CENTRAL ARKANSAS .
MS...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR EXTREME NORTHWEST
     MISSISSIPPI.
TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM OR 8 PM CDT IN WEST
     TENNESSEE.
MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM IN THE BOOTHEEL OF
     MISSOURI.

&&
Hazardous weather outlook, Jul 6, 3:55 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT TUE JUL 6 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
355 PM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT IN
EXTREME NORTHEAST MISSISSIPPI AND MOST OF WEST TENNESSEE AND UNTIL 8
PM FOR EXTREME SOUTHEAST WEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ISOLATED AFTERNOON
AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN
FRIDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Jul 6, 2:18 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/06/2004                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.

&&

CK
Local storm report, Jul 6, 2:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/06/2004                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.

0240 PM     HAIL             11 NNE SPRINGVILLE      36.40N 88.10W
07/06/2004  0.75 INCH        HENRY              TN   PUBLIC

&&

CK
Local storm report, Jul 6, 2:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/06/2004                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.

0240 PM     HAIL             11 NNE SPRINGVILLE      36.40N 88.10W
07/06/2004  0.75 INCH        HENRY              TN   PUBLIC

0245 PM     HAIL             CORINTH                 34.94N 88.52W
07/06/2004  1.75 INCH        ALCORN             MS   TRAINED SPOTTER

&&

CK
Local storm report, Jul 6, 3:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/06/2004                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.

0240 PM     HAIL             11 NNE SPRINGVILLE      36.40N 88.10W
07/06/2004  0.75 INCH        HENRY              TN   PUBLIC

0245 PM     HAIL             CORINTH                 34.94N 88.52W
07/06/2004  1.75 INCH        ALCORN             MS   TRAINED SPOTTER

0250 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
07/06/2004                   ALCORN             MS   LAW ENFORCEMENT

            ROOF DAMAGE TO HOMES IN CORINTH. POWER LINES DOWN ON
            US-45.

&&

CK
Local storm report, Jul 6, 3:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/06/2004                   MISSISSIPPI        AR   TRAINED SPOTTER

            TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.

0240 PM     HAIL             11 NNE SPRINGVILLE      36.40N 88.10W
07/06/2004  0.75 INCH        HENRY              TN   PUBLIC

0245 PM     HAIL             CORINTH                 34.94N 88.52W
07/06/2004  1.75 INCH        ALCORN             MS   TRAINED SPOTTER

0250 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
07/06/2004                   ALCORN             MS   LAW ENFORCEMENT

            ROOF DAMAGE TO HOMES IN CORINTH. POWER LINES DOWN ON
            US-45.

0315 PM     TSTM WND DMG     NEW ALBANY              34.49N 89.02W
07/06/2004                   UNION              MS   PUBLIC

            CHANNEL 9 IN TUPELO RELAYED SEVERAL REPORTS OF TREES DOWN
            ACROSS UNION COUNTY AND POWER OUTAGES IN NEW ALBANY.

0325 PM     HAIL             6 N HUNTINGDON          36.10N 88.41W
07/06/2004  0.75 INCH        CARROLL            TN   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED IN THE MIXIE COMMUNITY.

&&

CK
Special weather statement, Jul 6, 3:55 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0355 PM CDT TUE JUL 06 2004

ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-062155-
CLAY AR-CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-LAWRENCE AR-
LEE AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-ST FRANCIS AR-DUNKLIN
MO-PEMISCOT MO-

SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN ARKANSAS...
CLAY...         CRAIGHEAD...    CRITTENDEN...   CROSS...
GREENE...       LAWRENCE...     LEE...          MISSISSIPPI...
POINSETT...     RANDOLPH...     ST. FRANCIS...

IN MISSOURI...
DUNKLIN...      PEMISCOT...

MSZ001-002-007-008-TNZ001>004-019>021-048>052-088>090-062155-
DESOTO MS-MARSHALL MS-TATE MS-TUNICA MS-CARROLL TN-CROCKETT TN-DYER
TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN-HENRY TN-LAKE TN-
LAUDERDALE TN-MADISON TN-OBION TN-SHELBY TN-TIPTON TN-WEAKLEY TN-

SEVERE THUNDERSTORM WATCH NUMBER 578 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
DESOTO...       MARSHALL...     TATE...         TUNICA...

IN TENNESSEE...
CARROLL...      CROCKETT...     DYER...         FAYETTE...
GIBSON...       HARDEMAN...     HAYWOOD...      HENRY...
LAKE...         LAUDERDALE...   MADISON...      OBION...
SHELBY...       TIPTON...       WEAKLEY...

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:08 PM CDTSevere Thunderstorm WarningMEGWeakley37 min
Jul 6, 2:23 PM CDTSevere Thunderstorm WarningMEGHenry37 min
Jul 6, 2:38 PM CDTSevere Thunderstorm WarningMEGGibson37 min
Jul 6, 3:11 PM CDTSevere Thunderstorm WarningMEGCarroll34 min
Jul 6, 4:01 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.